Is It Common For the Injection Site to be Red, Raised, and Swollen 21 Months After Being Vaccinated?

vaccine-toddler

Sarah Wants to Know…

“Hello!
My grandson was given one Hep B shot shortly after he was born. He is now 21 months and has had no other vaccinations. However, the site where he he was injected has been red, raised and swollen ever since.

It is now had has been one other time pussed filled. My daughter has taken him to the doctor who referred her to a dermatologist and she just said that it’s just a group of skin cells. I am having a hard time believing this. I have tried finding pictures of site reactions and have had no luck. Is this common?”

 

Disclaimer

Please read VacTruth.com’s disclaimer. Do you have a question you would like to see posted on VacTruth? If you do, please contact us by clicking here!

 

Photo Credit

  • http://vactruth.com Jeffry John Aufderheide

    Hi Sarah,

    The first place to look for reactions similar to your grandson’s would be Vaccine Adverse Event Reporting System (VAERS). http://www.medalerts.org/vaersdb/

    Out of my own curiosity, I did a search for abscesses and HepB vaccines. You might find some of the results interesting.

    Does your grandson have an abscess? I don’t know… I’m not a doctor – but it sounds similar to many of the typical reports from parents.

    The WHO addresses the topic after a BCG vaccine here: http://www.who.int/vaccines-documents/iip/PDF/Module2.pdf

    Also read this presentation on the University of Pittsburgh’s website. Slide 26 is titled Hazards of Immunization.

    “Reactions inherent to inoculation:
    These may be local general reactions. The local reactions may be pain, swelling, redness, tenderness and development of a small nodule or sterile abscess at the site of injection.”

    http://www.pitt.edu/~super7/32011-33001/32501.ppt

    Sound familiar?
     

  • drakulisz@kulisz.com

    It is probably a cyst that encapsulated the injected matter.  If it is, it may be a good thing that prevented the spread the vaccine through the child’s organism.

  • Kelly

    Yes, this is common. My oldest suffered this reaction. I was told it was “normal” and “nothing to be concerned about.” Walking through the mall, I was approached by other mothers who reported that their children had the same reaction. Unfortunately, I continued to vaccinate my daughter until her vaccinations for kindergarden. She had suffered reactions with each injection. At the age of nearly 5 she became a different child, overnight. I thought she’d developed mental illness. Bewildered, I took her to a pediatric psychologist. The diagnosis? ADHD. She has never been the same. 

    I chose not to medicate her, but instead took her to a Natriopath, changed her diet and modified her behavior. It took 3 years for her to be more normal. Today, she still struggles, but ADHD does not define her. It is not her life. It is something that effects her, but does not control her. 

  • dlstarligh

    My grandson is 12 months and the vacination site on his upper arm is still flaring up, permanently red and has a hard crust. It has had pus flare ups too which looked very painful, twice now. His was a BCG vac. Dr said its normal yet I had the same BCG at birth and so did my two children 30 years ago and they nor I ever had any thing like this. Something is wrong…